Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 14, NWS Boston/Norton, MA

June 18, 2014Franklin County, Hampden County, Hampshire County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 18, 2014, 12:58 AM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Cheshire County, New Hampshire. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 12:58 AM EDT (04:58 UTC)
Expired
Jun 18, 2014, 2:00 AM EDT
In force
62 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Cheshire County, NH

The radar

The Albany radar (KENX), 114 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 1:49 AM EDTTSTM WND DMGMiddlefield, MA7 INCH DIAMETER LIMB DOWN BLOCKING CLARK WRIGHT ROAD. SEVERAL OTHER LIMBS DOWN ACROSS THE AREA.
Jun 18, 1:49 AM EDTTSTM WND DMGMiddlefield, MA7 INCH DIAMETER LIMB DOWN PARTIALLY BLOCKING CLARK WRIGHT ROAD...SEVERAL OTHER SMALLER LIMBS DOWN IN THE AREA.
Jun 18, 1:57 AM EDTTSTM WND DMGShelburne, MATREE DOWN BLOCKING ROAD ON SHELBURNE CENTER ROAD.
Jun 18, 1:57 AM EDTNON-TSTM WND DMGShelburne, MATREE DOWN BLOCKING ROAD ON SHELBURNE CENTER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 5.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WUUS51 KBOX 180458
SVRBOX
MAC011-013-015-NHC005-180600-
/O.NEW.KBOX.SV.W.0014.140618T0458Z-140618T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1258 AM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...

* UNTIL 200 AM EDT

* AT 1254 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  SOUTHERN BENNINGTON COUNTY SOUTHWESTWARD TO WILLIAMSTOWN IN 
  BERKSHIRE COUNTY TO STEPHENTOWN NEW YORK...AND WAS MOVING 
  SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  NORTHAMPTON...KEENE...GREENFIELD...DEERFIELD...EASTHAMPTON...
  MONROE...MONTAGUE...SWANZEY...SOUTHAMPTON...HADLEY...WINCHESTER...
  HINSDALE...WALPOLE...SUNDERLAND...HATFIELD...NORTHFIELD...
  MARLBOROUGH...WILLIAMSBURG...HUNTINGTON AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4239 7306 4239 7301 4263 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4273 7246
      4288 7256 4295 7254 4300 7245 4316 7245
      4313 7237 4316 7237 4317 7222 4310 7204
      4252 7246 4224 7272 4235 7306
TIME...MOT...LOC 0454Z 312DEG 32KT 4325 7263 4283 7304 4273 7317 4241
7356
$$
FIELD
1 follow-up statement
471 
WWUS51 KBOX 180533
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
133 AM EDT WED JUN 18 2014

MAC011-013-015-NHC005-180600-
/O.CON.KBOX.SV.W.0014.000000T0000Z-140618T0600Z/
HAMPDEN MA-HAMPSHIRE MA-FRANKLIN MA-CHESHIRE NH-
133 AM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR NORTHWESTERN HAMPDEN...WESTERN HAMPSHIRE...FRANKLIN AND CHESHIRE
COUNTIES...

AT 130 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO 
POSSIBLY SEVERE THUNDERSTORMS EXTENDING FROM SURRY TO NEAR SHELBURNE 
TO NEAR PLAINFIELD...MOVING EAST AT 35 MPH. THE LINE HAS 
WEAKENED SOMEWHAT DURING THE PAST 30 MINUTES BUT WIND GUSTS TO 
NEAR 40 MPH HAVE BEEN REPORTED WITH THIS LINE IN NORTHERN BERKSHIRE 
COUNTY. ISOLATED WIND GUSTS TO 50 TO 60 MPH ARE STILL POSSIBLE IN 
THE WARNED AREA.

LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...KEENE...GREENFIELD...DEERFIELD...EASTHAMPTON...
MONROE...MONTAGUE...SWANZEY...SOUTHAMPTON...HADLEY...WINCHESTER...
HINSDALE...WALPOLE...SUNDERLAND...HATFIELD...NORTHFIELD...
MARLBOROUGH...WILLIAMSBURG...HUNTINGTON AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INSIDE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DRIVERS 
SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED ROADS.

&&

LAT...LON 4239 7306 4239 7301 4263 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4273 7246
      4288 7256 4295 7254 4300 7245 4316 7245
      4313 7237 4316 7237 4317 7222 4310 7204
      4252 7246 4224 7272 4235 7306
TIME...MOT...LOC 0530Z 312DEG 32KT 4305 7233 4263 7275 4253 7288 4221
7327

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:27 PM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 17, 10:27 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1027 PM EDT TUE JUN 17 2014

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NEW ENGLAND
TONIGHT FROM WEST TO EAST. A FEW STORMS MAY CONTAIN STRONG WINDS
AND HEAVY RAIN ESPECIALLY ACROSS WESTERN SECTIONS OF MA AND CT.
VERY WARM AND DRY WEATHER RETURNS WEDNESDAY. DRY AND COOLER
WEATHER FOLLOWS LATE IN THE WEEK INTO THE WEEKEND. LOW PRESSURE
MAY BRING SHOWERS EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...

10 PM UPDATE...
LINE OF TSTMS IN NORTHERN NEW YORK MOVES EAST. THIS IS TIED TO THE
WEATHER SYSTEM THAT CAUSED ACTIVE WEATHER IN THE PLAINS
YESTERDAY...AND IS SUPPORTED BY THE RIGHT ENTRANCE REGION OF AN
UPPER JET ALONG THE CANADIAN BORDER. THETA-E RIDGE OVER CENTRAL
NY RACES EAST OVERNIGHT AND SHOULD SUPPORT SOME SHOWERS/TSTMS. THE
BEST DYNAMICS REMAIN UP NORTH...BUT INSTABILITY IS BETTER TO THE
SOUTH WITH 1000-1500 J/KG FEEDING INTO THE LINE FROM THE SOUTH.
EXPECT TSTMS TO ARRIVE AFTER MIDNIGHT IN THE NORTHWEST AND MOVE
EAST ACROSS OUR AREA THROUGH MORNING. BEST CHANCE SHOULD BE IN SRN
NH AND NORTHERN MA...WITH LESSER CHANCE FARTHER SOUTH.

ALL MODELS SHOW 45-50 KNOT WINDS AT 850 MB MOVING ALONG WITH THE
LINE OF STORMS. THIS WILL BE AVAILABLE FOR STRONG WIND GUSTS...AND
POSSIBLY SEVERE...AS THE TSTMS MOVE THROUGH.

OTHER CONCERN WILL BE FOG ACROSS RI AND SOUTHEAST MASS. SATELLITE
IMAGES SHOW THIS FOG IN PLACE AND OBSERVATIONS SHOW PATCHES OF 1/4
MILE VSBYS...DENSE FOG...AT NEWPORT AND FMH. HIGH DEWPOINTS SHOULD
CONTINUE TO PROVIDE MOISTURE FOR FOG.

EARLIER DISCUSSION...

SUBSIDENCE AND ASSOCIATED DRIER AIR ALOFT OVER THE REGION EARLY
THIS AFTERNOON AND SO FAR SUPPRESSING ANY SHOWER/TSTM DEVELOPMENT.
STRATUS AND FOG CONTINUE TO LINGER ALONG THE SOUTH COAST. THIS
WILL LIKELY PERSIST INTO THE EVENING AND PROBABLY MUCH OF THE
OVERNIGHT. GIVEN THE LOW LEVEL FLOW REMAINS SOUTHWEST NOT
EXPECTING THE STRATUS TO ADVECT MUCH FARTHER NORTH THAN PVD TO
PYM. PATCHY DENSE FOG IS LIKELY EMBEDDED WITHIN THIS AREA OF
STRATUS AS THE BLYR COOLS TONIGHT. HOWEVER THIS SHOULD BE CONFINED
TO THE SOUTH COAST.

BECOMING CONCERNED ON UPSTREAM CONVECTION OVER THE GREAT LAKES
INTO WESTERN NY. THESE TSTMS ARE ASSOCIATED WITH A ROBUST SHORT
WAVE TROUGH AND A REMNANT EML /ELEVATED MIXED LAYER/. VERY
IMPRESSIVE WIND FIELDS ASSOCIATED WITH THIS SHORT WAVE WITH 0-6 KM
DEEP LAYER SHEAR UP TO 60-70 ACROSS SOUTHEAST ONTARIO! THUS THESE
STORMS WILL BE FAST MOVING. ALL MODEL GUIDANCE TRACKS STRONGEST
Q/G FORCING ACROSS NORTHERN NY AND NEW ENGLAND 00Z THRU 09Z. IN
ADDITION A STRONG LOW LEVEL JET OF AROUND 45-50 KT AT 850 MB WILL
HELP SUSTAIN MCS AS IT TRACKS ACROSS NY STATE THIS EVENING. BETTER
INSTABILITY AS EXPECTED IS FARTHER SOUTH ACROSS LOW AND MID HUDSON
VALLEY INTO WESTERN MA/CT. THESE EMLS ARE USUALLY ASSOCIATED WITH
A MID LEVEL CAP/SUBSIDENCE INVERSION. IF THE CAP DOESN/T ERODE
CONVECTION WILL BE LIMITED. HOWEVER APPROACHING SHORT WAVE TROUGH
THIS EVENING AND OVERNIGHT IS FAIRLY ROBUST AND SHOULD BE
SUFFICIENT TO ERODE THE CAP AND UNLEASH THE CONVECTIVE POTENTIAL.
IN ADDITION UPSTREAM CONVECTION OVER NY STATE THIS EVENING MAY
GENERATE A COLD POOL AND INITIATE ADDITIONAL CONVECTION TOWARD
WESTERN MA/CT.

GIVEN ALL OF THESE FACTORS WILL ISSUE A SPECIAL WEATHER STATEMENT
TO INCREASE PUBLIC AWARENESS FOR THE RISK OF A FEW STRONG STORMS
THIS EVENING ACROSS THE CT RVR VLY...I-91 CORRIDOR AND POINTS
WEST. MODELS WEAKEN THE TROUGH AND ASSOCIATED WIND FIELDS AS THEY
PROGRESS EAST ACROSS THE AREA. THEREFORE EXPECTING STORMS TO
WEAKEN AS THE CONVECTION ENTERS RI AND EASTERN MA. MAIN HAZARDS
WITH THESE STORMS ARE STRONG TO DAMAGING WINDS ALONG WITH HEAVY
RAIN /PWATS +2 SD/ AND LOCALIZED FLOODING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WEDNESDAY...

SHOULD BE A QUIET DAY AS MID LEVEL TROUGH MOVES OFFSHORE IN THE
MORNING FOLLOWED BY SUBSIDENCE AND MID LEVEL DRYING BEHIND THIS
FEATURE. THIS SHOULD SUPPRESS ANY CONVECTION. IN ADDITION WEST
WINDS 15 TO 25 MPH WILL PROVIDE SOME BLYR DRYING AND LIMIT
CONVERGENCE. TEMPS WILL CLIMB INTO THE LOW TO MID 80S...INCLUDING
THE BEACHES GIVEN THE WEST WIND. THE BREEZY CONDITIONS /WEST WIND
15-25 MPH/ WILL ALSO PROVIDE SOME RELIEF FROM THE VERY WARM TEMPS
AND HUMID CONDITIONS WITH DEW PTS IN THE 60S.

ANY LINGERING FOG/STRATUS ALONG THE SOUTH COAST INCLUDING CAPE COD
AND THE ISLANDS SHOULD ERODE FAIRLY QUICK GIVEN WINDS WILL BE
VEERING FROM SW TO W.

WED NIGHT...

WEAK WAVE MAY DEVELOP ON A STALLED FRONT SOUTH OF NEW ENGLAND.
THUS MID AND HIGH CLOUDS WILL OVERSPREAD CT/RI AND SOUTHEAST MA
WITH A LOW RISK OF RAIN CLIPPING THE SOUTH COAST AS THIS WEAK WAVE
RACES SOUTH OF NEW ENGLAND. HOWEVER MUCH IF NOT THE ENTIRE REGION
WILL BE DRY.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...

* DRIER AND COOLER WEATHER EXPECTED THU THRU SAT
* SHOWERS POSSIBLE WITH LOW PRES EARLY NEXT WEEK

THE ECMWF AND GFS ARE IN RELATIVELY GOOD AGREEMENT THROUGH THE LONG
TERM PORTION OF THE FORECAST. THE OVERALL GREAT LAKES RIDGE/MARITIME
TROUGH PATTERN BECOMES MORE ZONAL THROUGH THE WEEKEND...ALLOWING
TEMPERATURES TO RETURN TO NEAR NORMAL LEVELS. EARLY NEXT WEEK A WAVY
FRONT SETS UP ACROSS THE MID-ATLANTIC.  RIGHT NOW...MODELS HAVE THIS
AND ASSOCIATED PRECIP SET UP SOUTH OF SOUTHERN NEW ENGLAND.
HOWEVER...IF THIS SHIFTS NORTHWARD WE COULD SEE MORE UNSETTLED
SHOWERY WEATHER THROUGH PORTIONS OF SOUTHERN NEW ENGLAND.

THURSDAY THROUGH SATURDAY...LIGHT WINDS AND QUIET WEATHER EXPECTED
AS HIGH PRESSURE BUILDS INTO THE REGION. TEMPERATURES WILL
MODERATE...ENDING UP NEAR NORMAL BY SATURDAY.

SUNDAY THROUGH TUESDAY...WEATHER POTENTIALLY BECOMES MORE UNSETTLED
AS WAVY FRONT SETTLES ACROSS THE MID-ATLANTIC.  EXPECTING SOME
SHOWERS CURRENTLY ACROSS THE SOUTHERN ZONES AS A SERIES OF LOW
PRESSURE SYSTEMS MOVE ALONG THE FRONT. IF THE FRONT SETS UP FARTHER
TO THE NORTH...WE WOULD LIKELY HAVE MORE SHOWERS AND FARTHER TO THE
SOUTH...FEWER SHOWERS AND POSSIBLY EVEN DRY WEATHER. TEMPERATURES
WARM SLOWLY THROUGH THIS PERIOD WITH NORMAL TO ABOVE NORMAL TEMPS
EXPECTED.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...MVFR AND IFR CONDITIONS BECOME MORE WIDESPREAD ACROSS
RI AND SOUTHEAST MA INCLUDING PVD AND CAPE COD AND THE ISLANDS.
SHOWERS AND TSTMS WILL ENTER NORTHWEST MA AND CHESHIRE CO NH AFTER
05Z AND RACE EASTWARD...MOVING OFFSHORE AROUND 10Z. A FEW STORMS
MAY CONTAIN STRONG WINDS ACROSS WESTERN PORTIONS OF MA AND CT.
STORMS SHOULD WEAKEN AS THEY TRAVERSE WEST TO EAST.

WED...IFR/MVFR CONDITIONS MAY LINGER UNTIL MIDDAY ALONG SOUTH
COAST. OTHERWISE VFR ALONG WITH DRY WEATHER. WEST WINDS MAY GUSTS
UP TO 20-25 KT.

WED NIGHT...VFR BUT SHOWERS MAY CLIP THE SOUTH COAST.

KBOS TAF...HIGH CONFIDENCE IN TAF. LOWER CONFIDENCE ON EXACT
TIMING OF TSRA.

KBDL TAF...HIGH CONFIDENCE IN TAF. A FEW TSTMS THIS EVENING MAY
CONTAIN STRONG WINDS FROM 01Z-06Z.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SATURDAY...HIGH CONFIDENCE. VFR.

SUNDAY...MODERATE CONFIDENCE.  MAINLY VFR.  LOW PROBABILITY OF
MVFR/IFR CONDITIONS ALONG THE SOUTH COAST...CAPE...AND ISLANDS IN -
SHRA/FG.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

TONIGHT...
LOW CLOUDS/STRATUS AND FOG WILL IMPACT THE WATERS TONIGHT. LOWEST
VSBYS WILL BE ALONG THE SOUTH COASTAL WATERS. SCATTERED SHOWERS
AND TSTMS TONIGHT FROM WEST TO EAST. SOME STORMS WILL CONTAIN
HEAVY RAIN AND GUSTY WINDS.

WED...
SHOWERS AND TSTMS MOVE OFFSHORE BY SUNRISE WITH WINDS BECOME WEST.
THIS WILL ERODE FOG WITH VSBYS IMPROVING RAPIDLY. WEST WINDS
GUSTING TO AROUND 20 KT NEAR SHORE WED AFTN.

WED NIGHT...WNW WINDS SLACKEN. LOW RISK OF A FEW SHOWERS SOUTH
COASTAL WATERS AS WEAK WAVE OF LOW PRES TRACKS WELL SOUTH OF NEW
ENGLAND.

OUTLOOK...THURSDAY THROUGH SUNDAY...

QUIET BOATING WEATHER EXPECTED THROUGH THE PERIOD. THERE IS A LOW
PROBABILITY OF GUSTY SHOWERS EARLY THURSDAY AND AGAIN SUNDAY ON THE
SOUTHERN WATERS...POSSIBLY LIMITING VISIBILITIES BRIEFLY. IN
ADDITION...PATCHY FOG MAY LIMIT VISIBILITIES SUNDAY NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/NOCERA/RLG
NEAR TERM...WTB/NOCERA/RLG
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
Hazardous weather outlook, Jun 17, 4:01 PM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT TUE JUN 17 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-182015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
401 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...
SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE
ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW TO MODERATE PROBABILITY OF A FEW STRONG
THUNDERSTORMS TONIGHT INTO EARLY WEDNESDAY...MAINLY THROUGH THE
CONNECTICUT VALLEY

THERE IS ALSO A MODERATE PROBABILITY OF SOME DENSE FOG
PARTICULARLY FOR SOUTH COASTAL LOCATIONS OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A LOW PROBABILITY OF SOME STRONG THUNDERSTORMS
ESPECIALLY ALONG THE SOUTH COAST WEDNESDAY AFTERNOON INTO
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230>237-250-251-254>256-182015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
401 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY OF THUNDERSTORMS ACROSS THE WATERS
TONIGHT...SOME OF WHICH MAY BE STRONG.

THERE IS A MODERATE PROBABILITY OF DENSE FOG ACROSS PARTICULARLY
THE SOUTHERN WATERS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHTLY HIGHER CHANCE FOR STRONG THUNDERSTORMS ACROSS
THE WATERS WEDNESDAY EVENING AND OVERNIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jun 17, 7:25 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
725 PM EDT TUE JUN 17 2014

CTZ002-MAZ002-003-008>011-NHZ011-180130-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
GREENFIELD...ORANGE...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...JAFFREY...KEENE
725 PM EDT TUE JUN 17 2014

...A FEW STRONG STORMS POSSIBLE LATE TONIGHT ACROSS WESTERN NEW
ENGLAND...

THUNDERSTORMS ACROSS THE EASTERN GREAT LAKES WILL EXPAND EASTWARD
THIS EVENING INTO CENTRAL AND EASTERN NEW YORK. THESE STORMS ARE
EXPECTED TO INTENSIFY AND APPROACH WESTERN PORTIONS OF
MASSACHUSETTS AND CONNECTICUT AFTER 10 PM. THESE THUNDERSTORMS
WILL THEN MOVE ACROSS THE CONNECTICUT RIVER VALLEY INTO SOUTHWEST
NEW HAMPSHIRE BETWEEN 10 PM AND 5 AM. THIS INCLUDES THE I-91
CORRIDOR AND THE CITIES AND TOWNS OF HARTFORD...WINDSOR
LOCKS...CHARLEMONT...GREENFIELD...ORANGE...CHESTERFIELD...
BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...JAFFREY AND
KEENE.

A FEW OF THESE STORMS MAY CONTAIN STRONG TO PERHAPS DAMAGING
WINDS ALONG WITH HEAVY DOWNPOURS. THERE IS SOME UNCERTAINTY ON THE
INTENSITY OF THESE STORMS AND HOW QUICKLY THEY WILL WEAKEN
OVERNIGHT. THUS STAY TUNED TO LATER NATIONAL WEATHER SERVICE STATEMENTS
AND DISCUSSIONS.

RLG
Special weather statement, Jun 17, 10:39 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1039 PM EDT TUE JUN 17 2014

CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-180530-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE
1039 PM EDT TUE JUN 17 2014

...A FEW STRONG STORMS POSSIBLE LATE TONIGHT ACROSS WESTERN AND
CENTRAL NEW ENGLAND...

THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEW YORK WILL RACE EAST
TO SOUTHERN NEW ENGLAND OVERNIGHT. THESE THUNDERSTORMS WILL REACH
THE CONNECTICUT RIVER VALLEY AND SOUTHWEST NEW HAMPSHIRE BETWEEN
1 AM AND 3 AM...MOVING EAST TO MANCHESTER...NASHUA...AND
WORCESTER BETWEEN 3 AM AND 4 AM.

SOME OF THESE THUNDERSTORMS WILL CONTAIN STRONG WIND GUSTS. A FEW
MAY CONTAIN DAMAGING WINDS. ALL OF THE THUNDERSTORMS WILL HAVE HEAVY
DOWNPOURS.

THE THUNDERSTORMS ARE EXPECTED TO WEAKEN OVERNIGHT. BUT THERE
REMAINS SOME UNCERTAINTY ON THE TIMING OF THAT WEAKENING. STAY
ALERT TO UPDATED STATEMENTS ON THESE STORMS FROM YOUR NATIONAL
WEATHER SERVICE.

WTB
Special weather statement, Jun 17, 11:55 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1155 PM EDT TUE JUN 17 2014

CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-180530-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE
1155 PM EDT TUE JUN 17 2014

...LINE OF STRONG TO SEVERE THUNDERSTORMS APPROACHING NORTHWEST
MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...

AT 1155 PM...A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHED FROM
RUTLAND COUNTY VERMONT SOUTHWEST TO WASHINGTON...SARATOGA...AND
SCHENECTADY COUNTIES IN NEW YORK AND FARTHER TO THE SOUTHWEST. THE
LINE WAS RACING TO THE EAST AT 45 TO 50 MPH AND WILL BE APPROACHING
NORTHWEST FRANKLIN COUNTY MASSACHUSETTS AND WESTERN CHESHIRE COUNTY
NEW HAMPSHIRE AROUND 1 AM.

THESE STORMS HAVE PRODUCED WIDESPREAD WIND DAMAGE WITH MANY DOWNED
TREES. THEY ALSO WERE PRODUCING VERY FREQUENT CLOUD TO GROUND
LIGHTNING.

THE THUNDERSTORMS ARE EXPECTED TO SLOWLY WEAKEN OVERNIGHT AS THEY
MOVE EAST ACROSS THE REGION. STAY ALERT TO UPDATED STATEMENTS ON
THESE STORMS FROM YOUR NATIONAL WEATHER SERVICE.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:29 AM EDTSpecial Weather StatementBOXHampden61 min
Jun 18, 1:56 AM EDTSevere Thunderstorm WarningBOXHampden, Hampshire49 min
Jun 18, 2:07 AM EDTSpecial Weather StatementBOXBristol, Essex, Hampden, Middlesex, Norfolk, Suffolk and 1 more3 hr
Jun 18, 3:33 AM EDTSpecial Weather StatementBOXPlymouth27 min
Jun 18, 4:02 AM EDTSpecial Marine WarningBOX28 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in New Hampshire, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.